MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4GW6, LATIS DUAL LUMEN, 9MM-60CM; CATHETER, EMBOLECTOMY

APPLIED MEDICAL RESOURCES A4GW6, LATIS DUAL LUMEN, 9MM-60CM; CATHETER, EMBOLECTOMY
Model Number A4GW6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device, as well as a photo of the device components, and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unk.The first instance was when the sister removed the catheter from the container and flushed it, when she tried to introduce a terumo hydrophilic guidewire the catheter snapped at the point where the white and blue meet, and then also snapped off in the middle of the catheter when she wanted to place it in a bowl with saline in.The second case was that the balloon did not inflate at all.They removed it from the container, flushed it and inflated the balloon to see if it was working, it didn¿t inflate.Third instance was that the catheter broke as soon as they removed it from the casing.Waiting on information, what was wrong with the 4th catheter." additional information received via email from quality process engineer on monday, 6may2019 "based on the incident report, it appears that all of the incidents occurred the same day (b)(6) 2019 with the same surgeon and all incidents are related to the same lot number.I do not have information on the fourth incident at this time.I will forward you with the report once i hear back from the distributor in (b)(4)." additional information received via email from quality process engineer on monday, 14aug2019: photo of fourth catheter hub and tip.Patient status: patient not involved.Type of intervention: na.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of body separation/component damage.Based on the condition of the returned unit, the reported event was caused by a material change, which made the device more susceptible to uv light.The probability and criticality of harm resulting from this failure have been reviewed and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented material and process enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Procedure performed: unk.The first instance was when the sister removed the catheter from the container and flushed it, when she tried to introduce a terumo hydrophilic guidewire the catheter snapped at the point where the white and blue meet, and then also snapped off in the middle of the catheter when she wanted to place it in a bowl with saline in the second case was that the balloon did not inflate at all.They removed it from the container, flushed it and inflated the balloon to see if it was working, it didn¿t inflate.Third instance was that the catheter broke as soon as they removed it from the casing.Waiting on information, what was wrong with the 4th catheter." additional information received via email from quality process engineer on monday, on 6may2019."based on the incident report, it appears that all of the incidents occurred the same day (b)(6) 2019 with the same surgeon and all incidents are related to the same lot number.I do not have information on the fourth incident at this time.I will forward you with the report once i hear back from the distributor in south africa." additional information received via email from quality process engineer on monday, 14aug2019: photo of fourth catheter hub and tip received.Patient status: patient not involved.Type of intervention: na.

Brand Name
A4GW6, LATIS DUAL LUMEN, 9MM-60CM
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8966977
Report Number2027111-2019-00579
Device Sequence Number19343303
Product Code DXE
UDI-Device Identifier00607915111175
UDI-Public(01)00607915111175(17)201206(30)01(10)1312586
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K973465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model NumberA4GW6
Device Catalogue Number100846901
Device Lot Number1312586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1